Alert archive / New York / Freeze Warnings in 2017
Freeze Warning 2, NWS Burlington, VT
NWS Burlington, VT issued this freeze warning at Oct 1, 2017, 3:53 PM EDT for Essex County, Franklin County, New York. It took effect at Oct 2, 2017, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2017, 3:53 PM EDT (19:53 UTC)
- In effect from
- Oct 2, 2017, 12:00 AM EDT
- Expired
- Oct 2, 2017, 7:33 AM EDT
- In force
- 8 hr
- Issued by
- NWS Burlington, VT
Counties Essex County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 71 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765 WWUS71 KBTV 011953 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 353 PM EDT Sun Oct 1 2017 NYZ030-034-021200- /O.NEW.KBTV.FZ.W.0002.171002T0400Z-171002T1200Z/ Southern Franklin-Western Essex- Including the cities of Saranac Lake, Tupper Lake, and Lake Placid 353 PM EDT Sun Oct 1 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... The National Weather Service in Burlington has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM EDT Monday. * Locations...Southern Franklin County and Western Essex County in New York. * Hazards...Freezing temperatures. * Temperatures...Lows in the upper 20s to lower 30s. * Timing...late tonight and early Monday morning. * Impacts...Outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecasted to threaten outdoor plants. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought indoors. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$ NYZ029-031-VTZ003-006>008-010-012-021200- /O.NEW.KBTV.FR.Y.0005.171002T0400Z-171002T1200Z/ Southeastern St. Lawrence-Western Clinton-Orleans-Lamoille- Caledonia-Washington-Orange-Windsor- Including the cities of Star Lake, Dannemora, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, and White River Junction 353 PM EDT Sun Oct 1 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from midnight tonight to 8 AM EDT Monday. * Locations...Central and Eastern Vermont, and the Northern Adirondacks of New York. * Hazards...Frost formation. * Temperatures...Lows in the lower to mid 30s. * Timing...late tonight into early Monday morning. * Impacts...Sensitive outdoor plants may be killed if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. Please stay tuned to NOAA Weather Radio, your local media, or go to www.weather.gov/Burlington for further updates on this weather situation. && $$
1 follow-up statement
562 WWUS71 KBTV 021133 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 733 AM EDT Mon Oct 2 2017 NYZ030-034-021245- /O.CAN.KBTV.FZ.W.0002.000000T0000Z-171002T1200Z/ Southern Franklin-Western Essex- Including the cities of Saranac Lake, Tupper Lake, and Lake Placid 733 AM EDT Mon Oct 2 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Burlington has cancelled the Freeze Warning for Franklin and Essex Counties in New York. Temperatures will warm quickly above freezing within the hour. $$ NYZ029-031-VTZ003-006>008-010-012-021245- /O.CAN.KBTV.FR.Y.0005.000000T0000Z-171002T1200Z/ Southeastern St. Lawrence-Western Clinton-Orleans-Lamoille- Caledonia-Washington-Orange-Windsor- Including the cities of Star Lake, Dannemora, Newport, Johnson, Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, Springfield, and White River Junction 733 AM EDT Mon Oct 2 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Frost Advisory for central and eastern Vermont, and portions of the northern Adirondacks of New York. Temperatures will warm quickly above freezing within the hour. $$ JMG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this freeze warning went out at Oct 1, 3:20 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 1, 3:20 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Burlington VT 320 PM EDT Sun Oct 1 2017 .SYNOPSIS... High pressure will strengthen across the area today through Wednesday along with warming temperatures and fair, dry weather. The next threat of rainfall will occur by Wednesday night onward into early Friday as increasing moisture along an advancing cold front pushes into the area. && .NEAR TERM /THROUGH MONDAY/... As of 735 AM EDT Sunday...The forecast remains in good shape as of 730 am. Only change was to cancel the frost/freeze headlines across the area as temperatures will be warming quickly above freezing within the hour. Have a great day! Prior discussion... Quiet weather continues across the area today into Monday as high pressure builds across the Mid- Atlantic and northeastern states along with moderating temperatures. Outside patchy morning fog mainly clear skies are expected through the period along with light winds generally less than 10 mph. With good radiational cooling on tap again for tonight areas of frost will once again be possible in favored areas of eastern VT and the Adirondacks. We'll allow our current frost/freeze headlines expire this morning before addressing this potential later today, but additional headlines seem likely at this point. High temperatures today should range from the upper 50s to mid 60s, climbing into the 60s in all areas by Monday. Lows tonight mainly in the 30s with readings around 40 in the Champlain Valley. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... As of 328 AM EDT Sunday...Quiet and seasonally mild conditions continue into the early portions of next week as surface high pressure and a strong ridge aloft continue to dominate the North Country's weather. Clear skies and light winds Monday night will offer low temps generally around normal in the 30s and 40s with some dense fog likely in the favored river valley locales. On Tuesday we will begin to see a shift in the pattern though as the surface high begins to shift off the Northeast coast and the upper ridge begins to flatten, with the flow aloft becoming zonal Tuesday night. While no precipitation is expected, surface winds will shift to the south and become moderately gusty in the St. Lawrence and Champlain Valleys, and especially over the open water of Lake Champlain. Stronger southerly flow will also aid in bringing temps back above normal for Tuesday and Tuesday night with highs warming into the upper 60s to mid 70s, and lows only in the mid 40s to mid 50s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 319 PM EDT Sunday...Long term continues to show the period starting with above normal temperatures before high pressure pushes east and a return to seasonable normals returns. Wednesday night a boundary moves in across the region and remains for a few days, bringing with the first significant chance of precipitation that we have seen in some time. Currently, models lean towards Thursday afternoon for being the best chance for precip, but it looks like there will be chances across the CWA in some form through Friday night. After this the broad upper trough swings through and high pressure returns for next weekend. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Through 18Z Monday...Mainly VFR/SKC conditions expected through the period. Exceptions will be IFR/LIFR BR/FG/FZFG at KMPV/KSLK/KMSS after 06Z Monday. Winds will be west/northwesterly 5-10 knots this afternoon before abating to light and variable by 00Z Monday. Outlook... Monday Night: VFR. Patchy FG. Tuesday: VFR. Patchy FG. Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. Slight Chance SHRA. Wednesday Night: VFR. Chance SHRA. Thursday: VFR. Chance SHRA. Thursday Night: VFR. Chance SHRA. Friday: VFR. Chance SHRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...JMG SHORT TERM...Lahiff LONG TERM...Verasamy AVIATION...JMG/Verasamy
Hazardous weather outlook, Oct 1, 7:30 AM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 730 AM EDT Sun Oct 1 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-020930- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 730 AM EDT Sun Oct 1 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JMG
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:53 PM EDT | Frost Advisory | BTV | Clinton, St. Lawrence | 16 hr |
Nearby
Freeze Warnings in New York, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.